Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Is stopping Thyronorm advisable when suffering from hypothyroidism?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 663 Questions
I am a stage 3 renal patient aged 61 years and also having hypertension but non-diabetic ; I had also developed Hypothyroidism about more than a year back and with a physician's advice I took Thyronorm 25 mcg and later, Thyronorm 50mcg tablets daily once in the morning ; Now, my TSH level is below the minimum reference range viz. 0.18 (range 0.35- 5.5) ; SHOULD I, THEREFORE, 1) Stop taking Thyronorm 50mcg tablet either altogether (or) for a limited period of time , say 6 months and once again check TSH? 2) Otherwise, should I reduce the dosage to 25 mcg per dy? My T3 & T4 are in the normal range.
Posted Wed, 26 Feb 2014 in Thyroid Problem and Hormonal Problems
Answered by Dr. Minal Mohit 12 hours later
Brief Answer: Reducing the dose is abetter idea. Detailed Answer: Dear sir, Hi! you are hypothyroid and if you stop the drug you will have all the symptoms of hypothyroidism. you have normal T3 & T4 , only TSH is suppressed so stopping the drug is not a good idea. reduce it to 25 mcg and recheck your thyroid balance after 6 weeks and let me know. regards!
Above answer was peer-reviewed by
Follow-up: Is stopping Thyronorm advisable when suffering from hypothyroidism? 2 hours later
Hello Dr.! what are the "serious" symptoms of Hypothyroidism? I would like to know.
Answered by Dr. Minal Mohit 18 hours later
Brief Answer: Symptoms are many and varied. Detailed Answer: Dear user, symptoms like weight gain, constipation , hair fall, over sleepy, are few to name but more important are slowing down of metabolism, raised cholesterol , effect on heart and bones, thick dry skin. regards!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor